Cosmological limits on deviations from φ2 potentials in oscillating scalar cold dark matter models

McDonald, John (1993) Cosmological limits on deviations from φ2 potentials in oscillating scalar cold dark matter models. Physical Review D, 48 (6). pp. 2573-2580. ISSN 0556-2821

Full text not available from this repository.

Abstract

We consider the consequences for oscillating scalar cold dark matter models of a scalar field phi which oscillates in a potential which deviates slightly from a phi2 potential. We consider a correction to the phi2 potential of the form Kphi2ln(phi2) + lambda(phi)phi4. Upper bounds on \K\ and \lambda)phi)\ are obtained as a function of the phi mass by requiring that the effects of the pressure introduced by the correction to the potential do not disrupt the conventional cold dark matter scenario for structure formation. The results are applied to some cosmological models of recent interest. In particular, it is shown that a scalar identified with the pseudo Goldstone boson of a U(1) symmetry explicitly broken by neutrino masses (suggested iri connection with late-time phase transitions) is inconsistent with the MSW solution of the solar neutrino problem if it is to account for dark matter. In addition it is shown that a cold dark matter model in which the Compton wavelength of a very light scalar particle accounts for the large-scale structure of the Universe is also ruled out by the effects of pressure on structure formation.

Item Type: Journal Article
Journal or Publication Title: Physical Review D
Subjects:
Departments: Faculty of Science and Technology > Physics
ID Code: 83252
Deposited By: ep_importer_pure
Deposited On: 29 Nov 2016 08:50
Refereed?: Yes
Published?: Published
Last Modified: 30 Sep 2019 19:52
URI: https://eprints.lancs.ac.uk/id/eprint/83252

Actions (login required)

View Item View Item